Alert archive / Wisconsin / River Flood Watches in 2014
River Flood Watch 8, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood watch at Apr 30, 2014, 12:17 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at May 2, 2014, 3:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 30, 2014, 12:17 PM CDT (17:17 UTC)
- In effect from
- May 2, 2014, 3:00 AM CDT
- Expired
- May 1, 2014, 10:01 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood watch went out at Apr 30, 6:38 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Apr 30, 6:38 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
638 AM CDT WED APR 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT WED APR 30 2014
AN UPPER LOW CONTINUES TO SPIN OVER THE FORECAST AREA THIS MORNING
BRINGING RAIN SHOWERS...DRIZZLE...AREAS OF FOG...AND EVEN SOME LIGHT
SNOW TO PORTIONS OF THE FORECAST AREA. A PERSISTENT BAND OF LIGHT
SNOW OVER SOUTHERN MOWER AND MITCHELL COUNTIES HAS PRODUCED SNOW
ACCUMULATIONS OF 1 TO 1.5 INCHES...MAINLY ON GRASSY SURFACES.
SOME LIGHT ACCUMULATIONS HAVE ALSO BEEN NOTED ON SIDE STREETS.
FURTHER TO THE EAST OVER WESTERN INTO CENTRAL WISCONSIN...DRIZZLE
AND AREAS OF FOG HAVE BEEN THE RULE EARLY THIS MORNING. SOME OF
THE FOG WAS THICK IN SPOTS REDUCING VISIBILITIES TO AROUND 1/2
MILE OR LESS AT TIMES ON RIDGE TOPS. THE LOW WILL CONTINUE TO
IMPACT THE REGION TODAY WITH PERIODS OF SHOWERS AND DRIZZLE. IT
WILL BE COOL AGAIN TODAY WITH HIGHS ONLY IN THE LOWER TO MID 40S.
FORECAST SOUNDINGS SHOW NEAR SURFACE TEMPERATURES STARTING TO
WARM SLIGHTLY TODAY INTO TONIGHT WHICH SHOULD KEEP THE MAIN
PRECIPITATION TYPE AS RAIN. TEMPERATURES ALOFT WARM SLIGHTLY TODAY
SO THIS REINFORCES THE IDEA OF RAIN AS THE MAIN PRECIPITATION
TYPE. FORECAST MODELS ARE SHOWING AN ENHANCED BAND OF
PRECIPITATION ON THE BACK SIDE OF THE LOW TONIGHT INTO EARLY
THURSDAY MORNING AS ANOTHER WAVE ROTATES AROUND THE LOW. IF
TEMPERATURES DON/T WARM AS EXPECTED THERE COULD BE SOME LIGHT SNOW
ACCUMULATIONS AGAIN TONIGHT UNDER THE BAND. DECIDED TO INCREASE
PRECIPITATION CHANCES SLIGHTLY TO ACCOUNT FOR THIS ENHANCED BAND
ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. PLAN ON LOWS
TONIGHT FALLING INTO UPPER 30S.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 353 AM CDT WED APR 30 2014
SHOWERS WILL LINGER OVER THE REGION ON THURSDAY BUT SHOULD THEN
START TO TAPER OFF AS THE LOW EDGES EAST OVER LOWER MICHIGAN. ONCE
THE LOW EXITS WE WILL SEE AN IMPROVEMENT IN HIGH TEMPERATURES FOR
FRIDAY WITH HIGHS CLIMBING BACK INTO THE LOWER TO UPPER 50S.
ACTIVE NORTHWEST FLOW ALOFT SETS UP OVER THE UPPER MISSISSIPPI
RIVER VALLEY IN THE WAKE OF THE LOW FOR FRIDAY INTO SATURDAY. THE
FIRST SHORTWAVE IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY
AND PUSHES A WEAK COLD FRONT ACROSS THE FORECAST AREA WITH RAIN
SHOWERS EXPECTED MAINLY DURING THE AFTERNOON HOURS. ANOTHER
SHORTWAVE THEN PUSHES ACROSS THE AREA ON SATURDAY. THE MAIN ENERGY
FROM THIS FEATURE SHOULD TRACK ACROSS NORTHERN WISCONSIN SO HAVE
CONFINED THE HIGHER PRECIPITATION CHANCES TO THESE AREAS. DECIDED
TO REMOVE THUNDER MENTION WITH THE WAVE TRACKING A LITTLER FURTHER
NORTH AND VERY LIMITED INSTABILITY. HIGHS ON SATURDAY WILL RANGE
FORM THE LOWER 50S OVER NORTH CENTRAL WISCONSIN TO THE THE UPPER
50S ACROSS NORTHEAST IOWA. ON SUNDAY...MOST OF THE FORECAST AREA
SHOULD STAY DRY WITH THE EXCEPTION OF NORTHEAST IOWA. THE RIGHT
ENTRANCE REGION OF A 250 MB JET STREAK MOVES OVER THESE AREAS AND
MAY BE ENOUGH TO PRODUCE SOME SCATTERED SHOWERS. RIDGING THEN
STARTS TO BUILD OVER THE UPPER MIDWEST EARLY NEXT WEEK AS A TROUGH
DEVELOPS OVER THE WESTERN CONUS. A FEW WEAK WAVES LOOK TO TRACK
OVER THE REGION MONDAY INTO TUESDAY. WE SHOULD SEE A WARMING TREND
EARLY NEXT WEEK AS THE RIDGE BUILDS WITH HIGHS WARMING INTO THE
60S BY TUESDAY. A VERY ACTIVE PATTERN LOOKS TO SET UP OVER THE
PLAINS INTO THE UPPER MIDWEST FROM MIDWEEK INTO NEXT WEEKEND AS
THE WEST COAST TROUGH ADVANCES EAST AND SOUTHWEST FLOW ALOFT SETS
UP. TEMPERATURES COULD BE MUCH WARMER FOR LATE NEXT WEEK. THE
ECMWF SUGGESTS HIGHS COULD TOP 80 DEGREES NEXT THURSDAY SO LETS
KEEP OUR FINGERS CROSSED.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 638 AM CDT WED APR 30 2014
UPPER LOW STILL HAS A HOLD ON WEATHER WITH IFR TO LIFR CONDITIONS.
WITH VERY GRADUAL MOVEMENT TODAY...LOW LEVEL SATURATION WILL
CONTINUE TO KEEP CONSISTENT CONDITIONS FOR ANOTHER 24 HOURS AT
LEAST. SOME WARMING WITH COLD CORE SYSTEM TODAY SHOULD KEEP BULK OF
PRECIPITATION LIQUID AND COULD EVEN SEE SLIGHT IMPROVEMENTS IN
CEILING HEIGHTS...BUT THAT SHOULD LOWER BACK DOWN TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 353 AM CDT WED APR 30 2014
RAIN THAT FELL UPSTREAM OVER CENTRAL MINNESOTA COMBINED WITH THE
RAIN THAT FELL OVER THE FORECAST AREA THE PAST SEVERAL DAYS WILL
ALLOW THE MISSISSIPPI RIVER TO CONTINUE TO RISE. MANY SITES ALONG
THE MISSISSIPPI RIVER SHOULD RISE TO OR ABOVE FLOOD STAGE OVER THE
NEXT WEEK. FLOOD WATCHES AND WARNINGS ARE POSTED ALONG THE
MISSISSIPPI AS A RESULT. ELEVATED RIVER LEVELS WILL PERSIST ON
TRIBUTARIES TO THE MISSISSIPPI RIVER OVER THE NEXT FEW DAYS BUT
FLOODING IS NOT EXPECTED.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM SATURDAY EVENING THROUGH TUESDAY EVENING FOR
WIZ041-053-054-061.
MN...FLOOD WATCH FROM SATURDAY EVENING THROUGH TUESDAY EVENING FOR
MNZ096.
IA...FLOOD WATCH FROM SATURDAY EVENING THROUGH TUESDAY EVENING FOR
IAZ011-030.
&&
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...SHEA
HYDROLOGY...WETENKAMPHazardous weather outlook, Apr 30, 5:01 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 501 AM CDT WED APR 30 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-011100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 501 AM CDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED WEST OF THE MISSISSIPPI RIVER THIS MORNING. LESS THAN 1 INCH OF ADDITIONAL ACCUMULATION IS EXPECTED. SOME AREA TRIBUTARIES TO THE MISSISSIPPI RIVER ARE RUNNING HIGH FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE MISSISSIPPI RIVER WILL CONTINUE TO RISE DUE TO RUNOFF FROM RECENT RAINFALL. A FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WABASHA WHERE THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE ON THURSDAY. A FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT WINONA WHERE THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE ON SATURDAY. A FLOOD WATCH REMAINS IN EFFECT FOR SITES ALONG THE MISSISSIPPI RIVER FROM LA CROSSE TO GUTTENBERG WHERE FLOODING IS POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ANY RAINFALL OR SNOWFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:16 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 10 days |
| Apr 30, 12:22 AM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more | 113 min |
| Apr 30, 2:15 AM CDT | Special Weather Statement | ARX | Adams, Crawford, Grant, Juneau, La Crosse, Monroe and 2 more | 2 hr |
| Apr 30, 9:45 AM CDT | River Flood Warning | ARX | Jackson | 36 hr |
| Apr 30, 10:41 AM CDT | River Flood Warning | ARX | La Crosse, Vernon | 9 days |
Nearby
River Flood Watches in Wisconsin, 2014Every river flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.